Print Story I can't live like this!!!
Health
By Mrs FlightTest (Fri Sep 15, 2006 at 09:23:43 PM EST) (all tags)
Can't sleep.
Can't think.
I'm dizzy/woozy.
I want my hormones DAMN IT!!!


So my oncologist decided to take me off the Arimidex and the Effexor XR because I was still having 15 - 20 hot flashes a day. I was also very tired and had no energy or motivation to do anything. Of course I suppose that could be due to the fact that I still can't seem to sleep through the night because of night sweats.

My primary care doc was pleased with this decision because I have been having some strange tingling sensations in my neck & down my arms that could be attributed to the meds I was on. I was also having headaches off & on, a cough and a sore throat. All of these symptoms can be side effects of the Arimidex.

Oh how I wish someone had told me BEFORE I started taking the Effexor that discontinuing it could cause problems. I of course had heard about Lil FlightTest's withdrawal experience, but that wasn't until after I had already started taking it.

At the prior visit to the oncologist's office I saw the PA who wanted to up my dose of Effexor to 150mg because I was complaining about the damned hot flashes. I am so glad I told her I didn't really want to do that and instead they changed my Tamoxifen to Arimidex.

When I went back to the oncologist to report how I was doing on the Arimidex, I was experiencing bad leg cramps in addition to the headaches, cough and sore throat. It was then that he decided to stop both the Arimidex & the Effexor. He gave me a starter pack so I could go backwards on the dosage. Prior to doing this I checked with my GYN & primary doc who both agreed that one week at the lower dose 37.5mg would be sufficient. However, none of them told me that I could experience discontinuation syndrome.

So I have been without any Effexor for 3 days now and am ready to kill someone! I cursed all the way to work today. I am extremely irritable and weepy. I came home from work at 11:00am today because I don't want to lose my job. I feel "dizzy" but not really like a vertigo feeling, it is more like when you have a bad head cold and your sinuses are really clogged, you bend over then stand up & get woozy. As I explained this to my primary doc last night he suggested it was like being a "bobble head" I agreed. Thankfully I have not puked nor have I had any serious nausea.

I did however have a lousy night last night. Didn't go to bed til after midnight. Kept feeling like little bugs were crawling all over me. Severe night sweats and then I got chills where I was shivering but my skin was still really hot from the hot flash/night sweat. My pillow got soaked from the sweat and I was just generally miserable. I don't know how FT manages to put up with me right now.

Yesterday I almost went into the bathroom at work to cry. I managed to make it through the day and didn't cry until I was on my way home today. I feel drained.

My primary doc told me I should feel much better by Monday. I sure hope so. Fortunately I have a very understanding boss and explained to her what was going on.

I go back to see the oncologist on Oct. 10th. I will likely have to go back on something as the hot flashes have already increased. I am not so sure I want to do the Effexor again unless I just accept the fact that I will never be able to get off it unless I am not working so I can be a raving lunatic without the worry of losing my job because I rip into someone without mercy.

I have also had a really difficult time concentrating or even getting words out when talking to others. I mentioned to one of my co-workers what is going on with the meds and such and asked her to kinda keep an eye on me & let me know if I start to snap at people because I think I noticed myself being short with others, but wasn't really sure. So much has been going on lately I'm not sure what I should blame for my current state of mind. She told me she hadn't noticed me getting short with any of the therapists, but that I was a little short on the phone with parents. She also mentioned that she had noticed since the beginning of this month (when the Effexor was reduced) that I don't seem to be as organized as I usually am, but she thought it was because of dad's gf.

The wooziness really made me afraid to drive. I am so glad I only work 3 miles from home or I prolly would not have gone to work today. Actually had it not been payday (I pass out the checks) I would have stayed home all day.

We took new cleavage pics tonight & once FT gets them uploaded into the puter I will do a comparison diary (in the hole) of the before and after surgery pics. In most of the photos you can't really tell that the right boob is now about a full cup size smaller than the left, but it is. Had I thought about it, I prolly would have put all my diaries in the hole that had cleavage or boob pics in them, but ah well, such is life.

Okay, I have a massive headache now so think I'll just post this puppy & hit the hay, not that I'll be able to sleep or get much if I do manage to get to sleep anytime soon.

G'night Husi. Luv ya.

< Johnnytastic Redux | BBC White season: 'Rivers of Blood' >
I can't live like this!!! | 8 comments (8 topical, 0 hidden)
i'm sorry by LilFlightTest (2.00 / 0) #1 Fri Sep 15, 2006 at 10:09:55 PM EST
i'm sorry you had to do the effexor thing...just count yourself lucky that you only have to decrease your dose by a little, in two steps (down, then off). I hope they can figure something else out for you.

it will pass, though. it was about 3 weeks after i was totally off it before i started to trust myself with simple tasks at work again.
---------
Dance On, Gir!

i hope so too because by Mrs FlightTest (2.00 / 0) #2 Fri Sep 15, 2006 at 10:41:55 PM EST
i am already experiencing an increase in hot flashes. getting old sucks.....

[ Parent ]
all you need by LilFlightTest (2.00 / 0) #3 Fri Sep 15, 2006 at 10:48:21 PM EST
is a job where you're allowed to disrobe.
---------
Dance On, Gir!
[ Parent ]
*hugs* by ana (2.00 / 0) #4 Sat Sep 16, 2006 at 02:44:06 AM EST
The most amusing comment on hot flashes i've seen was a classical nude painting, with a cartoon-style bubble. She's saying "is it hot in here, or is it me?"

Hope you get better soon.

Regular, or decaf abomination? --Kellnerin

I don't want to sound trite, by calla (2.00 / 0) #5 Sat Sep 16, 2006 at 08:49:24 AM EST
but the best thing you can do is focus on what makes you feel good. Use the kitties, hubby, the natural beauty all around you, etc. to take your mind off the crap (as much as possible).

You will find some meager relief with just a little distraction.

You are strong, I know this will get better.

"but i have a vested interest in keeping the people who see me naked interested in continuing to see me naked." 256

##HUGS## by clock (2.00 / 0) #6 Sat Sep 16, 2006 at 10:11:32 AM EST
if there's anything we can do, give us a shout...but you knew that.  know that we're thinking about you.  i hope that the worst is behind you.  the head drugs can do some goofy things.


I agree with clock entirely --Kellnerin

effexor kills by Skull Woman (2.00 / 0) #7 Sat Sep 16, 2006 at 06:46:07 PM EST
My honey took Effexor and the doc kept bumping up the dose because she was feeling suicidal.  The more she took the worse she got.  She told the doc and the doc said it was all in her head.  Fortunately I was around to stop the insanity.  She got a second opinion and got off the s#it.  She stopped being suicidal.  She still has problems off and on with depression, but not near as bad.  And for the hot flashes she started drinkin soy milk.  It helped me too, but don't drink too much or it will make your breasts hurt.  Best regards, SW

Effexor withdrawal is terrible by georgeha (2.00 / 0) #8 Sun Sep 17, 2006 at 04:46:11 AM EST
if Mrs. Ha misses a day, she gets real loopy. That being said, it does work for her, in that I'm a lot less worried about her hurting herself when she's on it.


I can't live like this!!! | 8 comments (8 topical, 0 hidden)